Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 84, NWS Northern Indiana

June 27, 20136 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 27, 2013, 8:22 PM EDT for 6 counties in Indiana. It was in force for 38 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2013, 8:22 PM EDT (00:22 UTC)
Expired
Jun 27, 2013, 9:00 PM EDT
In force
38 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Adams County, IN, Allen County, IN, Huntington County, IN, Wabash County, IN, Wells County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 8:25 PM EDTHAIL 12 E Goblesville, IN
Jun 27, 8:48 PM EDTHAIL 13 Wnw Fort Wayne, INAT WANE STUDIOS
Jun 27, 8:50 PM EDTHAIL 14 Nw Fort Wayne, INMEASURED AT WFFT STUDIOS
Jun 27, 8:51 PM EDTTSTM WND DMG1 Sw Arcola, INLARGE TREE LIMBS DOWN ON BASS ROAD NEAR HAMILTON RD
Jun 27, 8:51 PM EDTHAIL 24 Wnw Fort Wayne, INMEASURED BY HAM ON BUTLER ROAD
Jun 27, 8:52 PM EDTHAIL 1.752 Ese Arcola, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1578 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1578 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

652 
WUUS53 KIWX 280022
SVRIWX
INC001-003-069-169-179-183-280100-
/O.NEW.KIWX.SV.W.0084.130628T0022Z-130628T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
822 PM EDT THU JUN 27 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ADAMS COUNTY IN NORTHEAST INDIANA...
  SOUTHERN ALLEN COUNTY IN NORTHEAST INDIANA...
  NORTHERN HUNTINGTON COUNTY IN NORTHEAST INDIANA...
  NORTHEASTERN WABASH COUNTY IN NORTH CENTRAL INDIANA...
  NORTHERN WELLS COUNTY IN NORTHEAST INDIANA...
  WHITLEY COUNTY IN NORTHEAST INDIANA...

* UNTIL 900 PM EDT

* AT 818 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM COLUMBIA CITY TO 8 MILES SOUTH OF COLUMBIA CITY TO 6
  MILES NORTH OF HUNTINGTON...AND MOVING SOUTHEAST AT 25 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MARKLE AROUND 850 PM EDT.
  FORT WAYNE AROUND 855 PM EDT.
  OSSIAN AND NEW HAVEN AROUND 900 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE LAKE EVERETT...BOWERSTOWN...
ARCOLA...MAHON...ROANOKE...DUNFEE...ABOITE...ROLLING HILLS...
ZANESVILLE AND NINE MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4105 8585 4105 8569 4119 8569 4119 8566
      4128 8566 4106 8492 4087 8495 4073 8516
TIME...MOT...LOC 0022Z 294DEG 23KT 4113 8541 4103 8543
          4096 8551

HAIL...1.25IN
WIND...60MPH

$$

BENTLEY
1 follow-up statement
566 
WWUS53 KIWX 280051
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
851 PM EDT THU JUN 27 2013

INC169-280100-
/O.CAN.KIWX.SV.W.0084.000000T0000Z-130628T0100Z/
WABASH IN-
851 PM EDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WABASH COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4098 8563 4105 8567 4116 8564 4126 8558
      4106 8492 4087 8495 4073 8516
TIME...MOT...LOC 0050Z 294DEG 23KT 4105 8520 4095 8522
          4088 8530

$$

INC001-003-069-179-183-280100-
/O.CON.KIWX.SV.W.0084.000000T0000Z-130628T0100Z/
ALLEN IN-WHITLEY IN-HUNTINGTON IN-ADAMS IN-WELLS IN-
851 PM EDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WELLS...NORTHWESTERN ADAMS...NORTHERN HUNTINGTON...WHITLEY AND
SOUTHERN ALLEN COUNTIES UNTIL 900 PM EDT...

AT 849 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FORT WAYNE TO 6 MILES NORTHWEST OF OSSIAN TO MARKLE...
AND MOVING SOUTHEAST AT 25 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZED HAIL WAS          
REPORTED ON THE NORTHWEST SIDE OF FORT WAYNE.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FORT WAYNE AROUND 855 PM EDT.
  OSSIAN AND NEW HAVEN AROUND 900 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE YODER...UNIONDALE...HESSEN
CASSEL...POE...KINGSLAND...MIDDLETOWN...MURRAY...NORTH OAKS AND
TOCSIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4098 8563 4105 8567 4116 8564 4126 8558
      4106 8492 4087 8495 4073 8516
TIME...MOT...LOC 0050Z 294DEG 23KT 4105 8520 4095 8522
          4088 8530

HAIL...1.25IN
WIND...60MPH

$$

BENTLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 8:22 PM EDT, 0 minutes earlier.

Area forecast discussion, Jun 27, 8:22 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
822 PM EDT THU JUN 27 2013

.SYNOPSIS...
ISSUED AT 1032 AM EDT THU JUN 27 2013

A SURFACE AND UPPER LEVEL LOW WILL CONTINUE TO ROTATE THROUGH THE
GREAT LAKES CONTINUING THE RAIN SHOWER AND THUNDERSTORM CHANCES FOR
TODAY TONIGHT AND TOMORROW. TEMPERATURES ARE EXPECTED TO BE AROUND
NORMAL TO SLIGHTLY ABOVE FOR TODAY AND TONIGHT AND SLIGHTLY BELOW
NORMAL TOMORROW.

&&

.UPDATE...
UPDATE WILL BE SENT SHORTLY TO REFINE POPS FOR CURRENT TRENDS.
ADDITIONAL THUNDERSTORMS HAVE FOCUSED ACROSS CENTRAL PORTIONS OF
THE AREA ALONG AN OUTFLOW BOUNDARY PRODUCED EARLY EARLIER
THUNDERSTORM WHICH AFFECTED CASS AND MIAMI COUNTIES. EFFECTIVE
SHEAR DOES DIMINISH WITH EASTWARD EXTENT ACROSS FAR EASTERN
PORTIONS OF THE FORECAST AREA...SO LOWER CONFIDENCE EXISTS IN
BETTER STORM ORGANIZATION APPROACHING THE INTERSTATE 69 CORRIDOR.
HAIL/WIND THREAT SHOULD PERSIST ACROSS WESTERN/CENTRAL PORTIONS OF
THE AREA THROUGH ABOUT 03-04Z.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 300 PM EDT THU JUN 27 2013

THE MAIN FOCUS THIS PERIOD IS ON CONVECTIVE CHANCES AND SEVERE
THREAT INTO THIS EVENING...

THE LONGWAVE PATTERN THIS AFTERNOON INTO FRIDAY WILL CONTINUE TO
UNDERGO AMPLIFICATION ALLOWING AN UPPER LOW AND DEEP LAYERED TROUGH
AXIS TO DROP INTO THE GREAT LAKES BY LATER TONIGHT AND TOMORROW. A
50-60 KT 500 MB JET MAX UNDER THIS FEATURE AND A WESTERN/NORTHERN
GREAT LAKES MID LVL PERTURBATION IS NOW ENTERING NORTHERN IL AS
OF THIS WRITING...AND WILL TRANSLATE SEWD INTO THE LOCAL AREA LATE
THIS AFTERNOON AND EVENING. FORCING WITH THIS FEATURE AND
CONTINUED SUBTLE HEIGHT FALLS/COOLING ALOFT OVER A MODERATELY
UNSTABLE ENVIRONMENT (MLCAPE 1500-2000 J/KG) WILL LIKELY SUPPORT
SCT CONVECTION DURING THIS TIME. SPC NOW HAS THE ENTIRE FA IN A
SLIGHT RISK FOR A FEW SEVERE STORMS INTO THIS EVENING. TORNADOES
APPEAR UNLIKELY GIVEN LACKING LOW LEVEL CONVERGENCE AND MODESTLY
HIGH LCL'S. INCREASING DEEP LAYER SHEAR TO BETWEEN 35-50 KTS
(HIGHEST ACROSS OUR SOUTHWESTERN ZONES) SHOULD SUPPORT
SUSTAINABLE/ROTATING UPDRAFTS AND POSSIBLE SPLITTING SUPERCELLS
IF/WHERE CELLS FIRE (INITIATION MOST LIKELY ACROSS WI/NORTHERN IL
AND THEN SHIFTING SOUTHEAST)...WITH LARGE HAIL AND ISOLATED
DAMAGING WINDS THE PRIMARY THREATS.

SHOWERS OVERNIGHT INTO FRIDAY MORNING SHOULD MAINLY FOCUS NORTH OF
THE AREA INVOF A DEEP TROUGH AXIS ACROSS THE NORTHERN/CENTRAL
GREAT LAKES. DAYTIME HEATING/DESTABILIZATION AND STEEPENING
SFC-650 MB LAPSE RATES UNDER THE COLD POOL ALOFT (AHEAD OF THE
TROUGH AXIS) WILL ONCE AGAIN INCREASE SHOWER/STORM CHANCES BY
FRIDAY AFTERNOON. CONVECTION TOMORROW IS EXPECTED TO GENERALLY
REMAIN BELOW SEVERE LIMITS GIVEN PROGGED MARGINAL
SHEAR/INSTABILITY...ALTHOUGH DECREASE IN FREEZING LEVELS WITH
COLD CORE ALOFT DROPPING IN HINTS AT THE POTENTIAL FOR NON SEVERE
HAIL WITH CELLS.

&&

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 300 PM EDT THU JUN 27 2013

THE EXTENDED FORECAST PERIOD IS QUITE LITERALLY DESCRIBED BY THE
IDIOM...RINSE AND REPEAT. MANY LOCATIONS WILL SEE A BRIEF SHOWER OR
THUNDERSTORM IN THE AFTERNOON OR EVENING MOST DAYS...ONLY TO HAVE A
LULL DURING THE OVERNIGHT HOURS...AND A REPEAT THE VERY NEXT DAY.
THIS PATTERN WILL CONTINUE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK
AS AN UPPER LEVEL LOW SETTLES ACROSS THE GREAT LAKES AND RETROGRADES
INTO THE UPPER MISSISSIPPI VALLEY BEFORE REJOINING THE MEAN FLOW
SOMETIME MID WEEK. WOULD NOT BE SURPRISED IF THIS CONTINUES FURTHER
INTO THE WEEK (AS SUGGESTED BY THE ECMWF) SINCE CUT OFF LOWS ARE
NOTORIOUS FOR TAKING THEIR TIME TO MOVE ALONG. THIS COLD POOL
ALOFT...COUPLED WITH RESIDUAL MOISTURE WITH DEWPOINTS IN THE LOW 60S
AND BREAKS IN THE CLOUDS WILL PROVIDE AMPLE INSTABILITY FOR
DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS. EXPECT STORMS TO REMAIN
SUB SEVERE GIVEN WEAK SHEAR...WEAK INSTABILITY...AND MEAGER MID
LEVEL LAPSE RATES.

COULD NOT COMPLETELY REMOVE POPS DURING OVERNIGHT PERIOD MOST DAYS
GIVEN LOCATION OF THE UPPER LOW AND CONTINUED FORCING FOR AT LEAST
LIGHT SHOWERS EVEN DURING THE OVERNIGHT PERIODS. INSTEAD ELECTED TO
REDUCE OVERNIGHT VALUES FROM ALLBLEND INIT TO SHOW TREND FOR BETTER
CHANCES DURING THE DAY AND REDUCED CHANCES AT NIGHT. THE ONLY
EXCEPTION...WHEN OVERNIGHT POPS REMAINED DRY...WAS MONDAY WHEN THE
UPPER LOW WILL BE SOUTH OF THE AREA AND WEDNESDAY WHEN IT HAS LIFTED
NORTHWEST OF THE AREA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 744 PM EDT THU JUN 27 2013

FAST MOVING UPPER DISTURBANCE HAS INTERACTED WITH INSTABILITY AXIS
AND FAVORABLE EFFECTIVE SHEAR TO ALLOW FOR SCATTERED THUNDERSTORM
DEVELOPMENT ACROSS NORTHWEST AND NORTH CENTRAL INDIANA.THESE
THUNDERSTORMS ARE EXPECTED TO BUILD SOUTHEAST AND AFFECT THE KFWA
AREA IN THE 01Z TO 03Z TIMEFRAME. SOME POTENTIAL AT KFWA EXISTS
FOR GUSTY WINDS TO 40 MPH AND SOME SMALL HAIL...BUT THE GREATER
THREAT SHOULD REMAIN JUST WEST OF THE TERMINAL FOR HIGHER END
GUSTS. MID TO LATE AFTERNOON THUNDERSTORMS ALSO POSSIBLE FRIDAY
WITH SEVERAL WEAK VORTICES ROTATING THROUGH LARGE UPPER LEVEL LOW
BUT WILL ALLOW LATER FORECASTS TO ADDRESS CONVECTIVE POTENTIAL
WITH STILL SOME LOWER CONFIDENCE IN COVERAGE AT THIS TIME.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...LOTHAMER
SHORT TERM...STEINWEDEL
LONG TERM...BENTLEY
AVIATION...MARSILI
UPDATE...MARSILI

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 27, 12:50 PM EDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1250 PM EDT THU JUN 27 2013

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-281700-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1250 PM EDT THU JUN 27 2013 /1150 AM CDT THU JUN 27 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND INTO THE
EARLY OVERNIGHT. A FEW SEVERE STORMS WITH QUARTER SIZE HAIL AND
DAMAGING WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD.
SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE AREA THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-281700-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
1250 PM EDT THU JUN 27 2013 /1150 AM CDT THU JUN 27 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND INTO THE
EARLY OVERNIGHT. A FEW SEVERE STORMS WITH QUARTER SIZE HAIL AND
DAMAGING WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DANGEROUS SWIMMING CONDITIONS AT LAKE MICHIGAN BEACHES DUE TO
HIGH WAVES AND RIP CURRENTS ARE POSSIBLE SATURDAY.

ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE EACH DAY. SEVERE
STORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-281700-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1250 PM EDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
A FEW STORMS WITH STRONG WINDS AND HAIL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED SATURDAY AFTERNOON AND
SATURDAY NIGHT. ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE
THROUGH MUCH OF THIS PERIOD.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jun 27, 5:51 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
551 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             BUNKER HILL             40.66N  86.10W
06/27/2013  M1.00 INCH       MIAMI              IN   EMERGENCY MNGR

&&

CEO
Special weather statement, Jun 27, 7:04 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
704 PM EDT THU JUN 27 2013

INZ003-004-MIZ077-272330-
BERRIEN MI-LA PORTE IN-ST. JOSEPH IN-
704 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN BERRIEN...NORTHEASTERN
LA PORTE AND NORTHWESTERN ST. JOSEPH COUNTIES...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF SHOREWOOD-TOWER HILL...OR
17 MILES NORTH OF MICHIGAN CITY...MOVING SOUTHEAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BUCHANAN...
  BRIDGMAN...
  SHOREWOOD-TOWER HILL AND NEW BUFFALO...
  THREE OAKS...
  NEW CARLISLE...
  UNION PIER...LAKESIDE AND TURNER SHORES...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4184 8670 4190 8662 4197 8657 4177 8624
      4160 8666 4178 8680
TIME...MOT...LOC 2304Z 318DEG 38KT 4191 8678

BENTLEY
Special weather statement, Jun 27, 7:21 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
721 PM EDT THU JUN 27 2013

INZ003-004-014-272345-
LA PORTE IN-MARSHALL IN-ST. JOSEPH IN-
721 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN MARSHALL...EASTERN LA
PORTE...SOUTHERN ST. JOSEPH AND EXTREME SOUTHWESTERN ELKHART
COUNTIES...

AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH LIBERTY...OR 12 MILES WEST OF
GULIVOIRE PARK...MOVING SOUTHEAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BREMEN...
  LAKEVILLE...
  TEEGARDEN...
  LA PAZ...
  WYATT...LINKVILLE AND WOODLAND...
  LAKE OF THE WOODS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4159 8666 4171 8644 4152 8606 4150 8606
      4136 8628
TIME...MOT...LOC 2321Z 302DEG 30KT 4157 8643

BENTLEY
Special weather statement, Jun 27, 7:29 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
729 PM EDT THU JUN 27 2013

INZ003>005-MIZ077-280000-
BERRIEN MI-ELKHART IN-LA PORTE IN-ST. JOSEPH IN-
729 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN BERRIEN...EXTREME
NORTHEASTERN MARSHALL...NORTHEASTERN LA PORTE...ST. JOSEPH AND
WESTERN ELKHART COUNTIES...

AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THREE OAKS...OR 8 MILES WEST OF BUCHANAN...
MOVING SOUTHEAST AT 45 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  SOUTH BEND AND GEORGETOWN...
  GULIVOIRE PARK AND MISHAWAKA...
  ROSELAND...
  OSCEOLA...
  CHAIN-O-LAKES AND LYDICK...
  CRUMSTOWN AND BERTRAND...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4190 8652 4163 8596 4148 8615 4148 8616
      4177 8667
TIME...MOT...LOC 2329Z 307DEG 40KT 4176 8646

BENTLEY
Special weather statement, Jun 27, 8:00 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
800 PM EDT THU JUN 27 2013

INZ016>018-024>026-280045-
ALLEN IN-HUNTINGTON IN-KOSCIUSKO IN-WABASH IN-WELLS IN-WHITLEY IN-
800 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORMS MOVING TOWARD WELLS...EXTREME SOUTHWESTERN
ADAMS...HUNTINGTON...NORTHEASTERN WABASH...SOUTHWESTERN WHITLEY...
SOUTHWESTERN ALLEN AND KOSCIUSKO COUNTIES...

AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SOUTH WHITLEY...OR 8 MILES NORTHEAST OF
NORTH MANCHESTER...MOVING SOUTHEAST AT 25 MPH. ADDITIONAL STRONG
THUNDERSTORMS WERE DEVELOPING ALONG A LINE FROM WARSAW TO
HUNTINGTON. ANY OF THE THUNDERSTORMS ALONG THIS LINE WILL HAVE THE
POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 40 MPH AND DIME TO
NICKEL SIZED HAIL.

UP TO NICKEL SIZED HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  HUNTINGTON...
  ANDREWS...
  MARKLE...
  TUNKER...BRACKEN AND PEABODY...
  LUTHER...WASHINGTON CENTER AND BIPPUS...
  GOBLESVILLE AND LAUD...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4060 8532 4117 8606 4120 8605 4139 8587
      4092 8509 4060 8507
TIME...MOT...LOC 2357Z 312DEG 23KT 4106 8563
Local storm report, Jun 27, 8:03 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
803 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             NORTH LIBERTY           41.53N  86.43W
06/27/2013  M1.25 INCH       ST. JOSEPH         IN   PUBLIC

            SEVERAL REPORTS OF QUARTER TO HALF DOLLAR SIZED HAIL
            RELAYED BY WSBT

0742 PM     HAIL             TEEGARDEN               41.47N  86.38W
06/27/2013  M1.75 INCH       MARSHALL           IN   PUBLIC

            RELAYED BY WNDU

0758 PM     HAIL             BOURBON                 41.30N  86.12W
06/27/2013  M2.00 INCH       MARSHALL           IN   PUBLIC

            RELAYED BY WSBT

&&

CEO

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:00 PM EDTSpecial Weather StatementIWXHuntington, Kosciusko, Wells, Whitley45 min
Jun 27, 8:10 PM EDTSevere Thunderstorm WarningIWXKosciusko, Marshall50 min
Jun 27, 8:48 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Huntington, Wells, Whitley42 min
Jun 27, 9:25 PM EDTSpecial Weather StatementIWXAdams, Wells35 min
Jun 27, 9:36 PM EDTSevere Thunderstorm WarningIWXAdams, Jay, Wells39 min
Jun 28, 1:17 PM EDTSpecial Weather StatementIWXCass, Miami, Wabash28 min
Jun 28, 1:41 PM EDTSpecial Weather StatementIWXCass, Miami, Wabash34 min
Jun 28, 2:05 PM EDTSpecial Weather StatementIWXBlackford, Grant, Huntington25 min
Jun 28, 2:06 PM EDTSpecial Weather StatementIWXElkhart24 min
Jun 28, 2:16 PM EDTSpecial Weather StatementIWXNoble29 min
Jun 28, 2:33 PM EDTSpecial Weather StatementIWXAdams, Blackford, Grant, Jay, Wells42 min
Jun 28, 2:37 PM EDTSpecial Weather StatementIWXPulaski38 min
Jun 28, 2:51 PM EDTSpecial Weather StatementIWXNoble24 min
Jun 28, 5:47 PM EDTSpecial Weather StatementIWXPulaski, Starke28 min
Jun 28, 6:15 PM EDTSpecial Weather StatementIWXFulton, Starke30 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.